Alert archive / New York / Lake Effect Snow Warnings in 2011

Lake Effect Snow Warning 2, NWS Buffalo, NY

January 4, 2011Oswego County, New York

NWS Buffalo, NY issued this lake effect snow warning at Jan 4, 2011, 10:28 PM EST for Oswego County, New York. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2011, 10:28 PM EST (03:28 UTC)
Expired
Jan 5, 2011, 3:52 AM EST
In force
5 hr
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 54 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WWUS41 KBUF 050328
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1028 PM EST TUE JAN 4 2011

NYZ006-051200-
/O.UPG.KBUF.LE.Y.0002.000000T0000Z-110105T1200Z/
/O.NEW.KBUF.LE.W.0002.110105T0328Z-110105T1200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1028 PM EST TUE JAN 4 2011

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE
LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

* LOCATIONS...OSWEGO COUNTY.

* TIMING...OVERNIGHT...TAPERING OFF DURING THE EARLY MORNING HOURS.

* ACCUMULATIONS...AN ADDITIONAL 4 TO 8 INCHES OF SNOW IN MOST
  PERSISTENT BANDS THROUGH DAYBREAK

* VISIBILITIES...A QUARTER MILE OR LESS IN HEAVY SNOW.

* IMPACTS...EXTREMELY DIFFICULT TRAVEL CONDITIONS AT TIMES...WITH
  SNOWFALL RATES OF TWO TO THREE INCHES AN HOUR IN HEAVIEST SNOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ019-020-085-051200-
/O.CON.KBUF.LE.Y.0002.000000T0000Z-110105T1200Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
1028 PM EST TUE JAN 4 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

* LOCATIONS...SOUTHERN ERIE...CHAUTAUQUA...AND CATTARAUGUS 
  COUNTIES MAINLY ACROSS HIGHER TERRAIN. 

* TIMING...TONIGHT.

* ACCUMULATIONS...3 TO 5 INCHES IN PERSISTENT BANDS.

* VISIBILITIES...ONE HALF MILE OR LESS IN MODERATE SNOW.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS AT TIMES WITH REDUCED 
  VISIBILITIES AND SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

APFFEL
2 follow-up statements
579 
WWUS41 KBUF 050355
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1055 PM EST TUE JAN 4 2011

NYZ006-051200-
/O.CON.KBUF.LE.W.0002.000000T0000Z-110105T1200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1055 PM EST TUE JAN 4 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

* LOCATIONS...OSWEGO COUNTY.

* TIMING...OVERNIGHT...TAPERING OFF DURING THE EARLY MORNING 
  HOURS.

* ACCUMULATIONS...AN ADDITIONAL 4 TO 8 INCHES OF SNOW IN MOST 
  PERSISTENT BANDS THROUGH DAYBREAK 

* VISIBILITIES...A QUARTER MILE OR LESS IN HEAVY SNOW.

* IMPACTS...EXTREMELY DIFFICULT TRAVEL CONDITIONS AT TIMES...
  WITH SNOWFALL RATES OF TWO TO THREE INCHES AN HOUR IN HEAVIEST 
  SNOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ004-005-051200-
/O.EXB.KBUF.LE.Y.0002.110105T0500Z-110105T1200Z/
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
1055 PM EST TUE JAN 4 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. 

* LOCATIONS...NORTHEASTERN WAYNE AND NORTHERN CAYUGA COUNTY.

* TIMING...OVERNIGHT.

* ACCUMULATIONS...3 TO 6 INCHES IN PERSISTENT BANDS.

* VISIBILITIES...ONE QUARTER MILE OR LESS IN A BRIEF PERIOD OF
  HEAVY SNOW.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS AT TIMES WITH REDUCED 
  VISIBILITIES AND SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ019-020-085-051200-
/O.CON.KBUF.LE.Y.0002.000000T0000Z-110105T1200Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
1055 PM EST TUE JAN 4 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

* LOCATIONS...SOUTHERN ERIE...CHAUTAUQUA...AND CATTARAUGUS 
  COUNTIES MAINLY ACROSS HIGHER TERRAIN. 

* TIMING...TONIGHT.

* ACCUMULATIONS...3 TO 5 INCHES IN PERSISTENT BANDS.

* VISIBILITIES...ONE HALF MILE OR LESS IN MODERATE SNOW.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS AT TIMES WITH REDUCED 
  VISIBILITIES AND SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

APFFEL
926 
WWUS41 KBUF 050852
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
352 AM EST WED JAN 5 2011

NYZ006-051000-
/O.CAN.KBUF.LE.W.0002.000000T0000Z-110105T1200Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
352 AM EST WED JAN 5 2011

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

THE THREAT OF SIGNIFICANT LAKE EFFECT SNOWS HAS ENDED FOR MOST OF 
TODAY...THEREFORE THE LAKE EFFECT SNOW WARNING HAS BEEN CANCELLED.

$$

NYZ004-005-085-051000-
/O.CAN.KBUF.LE.Y.0002.000000T0000Z-110105T1200Z/
WAYNE-NORTHERN CAYUGA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...ORCHARD PARK...
SPRINGVILLE
352 AM EST WED JAN 5 2011

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

THE THREAT OF SIGNIFICANT LAKE EFFECT SNOWS HAS ENDED...THEREFORE
THE LAKE EFFECT SNOW WARNING HAS BEEN CANCELLED.

$$

NYZ019-020-051200-
/O.CON.KBUF.LE.Y.0002.000000T0000Z-110105T1200Z/
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
352 AM EST WED JAN 5 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THIS MORNING...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* LOCATIONS...CHAUTAUQUA AND CATTARAUGUS COUNTIES...MAINLY ACROSS
  THE HIGHER TERRAIN.

* TIMING...EARLY THIS MORNING.

* ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES IN THE MOST PERSISTENT
  BANDS.

* VISIBILITIES...ONE HALF MILE OR LESS IN MODERATE SNOW.

* IMPACTS...DIFFICULT TRAVEL CONDITIONS AT TIMES WITH REDUCED 
  VISIBILITIES AND SNOW COVERED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

JJR

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow warning went out at Jan 4, 9:04 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 4, 9:04 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
904 PM EST TUE JAN 4 2011

.SYNOPSIS...
WEAK LOW PRESSURE WILL PASS BY JUST NORTH OF THE REGION TONIGHT WITH
SOME LIGHT SNOW SHOWERS AND AREAS OF SOMEWHAT HEAVIER LAKE EFFECT
SNOW EAST OF THE LAKES. THIS WILL DIMINISH WEDNESDAY AS A WEAK RIDGE
OF HIGH PRESSURE BRIEFLY BUILDS ACROSS THE LOWER GREAT LAKES.
ANOTHER AREA OF LOW PRESSURE WILL APPROACH THE REGION THURSDAY THEN
SPIN IN PLACE THROUGH THE END OF THE WEEK WITH SEVERAL DAYS OF
PERSISTENT SNOW EXPECTED THROUGH SATURDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THROUGH 900 PM...WILL DROP LAKE EFFECT ADVISORY FOR JEFFERSON AND
LEWIS COUNTIES. BAND OFF LAKE ONTARIO CONTINUES TO STRUGGLE TO
CROSS COUNTY LINE...AND WHILE BAND MAY BRIEFLY MEANDER INTO THESE
COUNTIES THROUGH MIDNIGHT...AND ABRUPT WIND SHIFT TO THE NW WILL
PUSH THIS SOUTH SHORTLY THEREAFTER...LIMITING THE POTENTIAL FOR
ADDITIONAL ACCUMULATION. BUFFALO RADAR PICKS UP A FAIRLY INTENSE
AREA ACROSS THE CENTER OF LAKE ONTARIO...WHICH PROJECTS TO PUSH
ONGOING LAKE SNOW A TAD NORTH THROUGH MIDNIGHT. BAND A BIT LESS
ORGANIZED THAN EARLIER THIS EVENING..BUT STILL SEE SNOWFALL RATES
OF A SOLID INCH AN HOUR THROUGH MIDNIGHT. AS THE SHORTWAVE AND
ASSOCIATED CLIPPER PUSH EAST...WINDS WILL SHIFT TO THE W AND NW
SHORTLY AFTER MIDNIGHT. WITH THIS...THE BAND WILL PUSH SOUTH INTO
SOUTHERN PORTIONS OF OSWEGO AND IN WAYNE/NORTHERN CAYUGA.
HOWEVER...WITH THIS WIND SHIFT...DRIER AIR WILL ALSO WORK IN.
PERHAPS OFFSETTING THIS WILL BE COOLING TEMPERATURES AND A DEEPER
MIXING LAYER...BUT BASED ON THE DRIER AIR UPSTREAM AND A CONSENSUS
MODEL GUIDANCE...EXPECT THE BAND TO WEAKEN RATHER ABRUPTLY
IMMEDIATELY FOLLOWING THE WIND SHIFT.

WINDS HAVE ALREADY SHIFTED TO THE WEST ON LAKE ERIE...WITH FURTHER
VEERING TO THE NW EXPECTED LATER TONIGHT. FOR NOW...IR SHOWS
DECENT MOISTURE IMMEDIATELY UPSTREAM WITH THE VORT MAX. MORE
WESTERLY FLOW SHOULD RESULT IN GOOD UPSLOPING ON THE CHAUTAUQUA
RIDGE OVER THE NEXT FEW HOURS...WITH LOCALIZED SNOWFALL RATES OF
AN INCH AN HOUR IN MOST FAVORABLE LOCATIONS. THIS ACTUALLY WELL
CAPTURED BY LATEST AVAILABLE RUN OF THE HRRR (20Z) AND SUPPORTED
BY NAM/WRR/RGEM. THIS SHOULD TAPER OFF TO SNOW SHOWERS DURING THE
EARLY MORNING HOURS AS DRIER AIR WORKS IN.

ON WEDNESDAY EXPECT SCATTERED SNOW SHOWERS ACROSS MUCH OF THE
SOUTH SHORE OF THE LAKE...ESPECIALLY ACROSS WAYNE/N CAYUGA AND
OSWEGO COUNTIES WHERE ANOTHER INCH OR SO MAY FALL. SHOULD SEE A
WEAKENING TREND DURING THE MIDDAY HOURS WITH A COMBINATION OF
DIURNAL EFFECTS AND LOW LEVEL RIDGING. MESOSCALE MODELS SUGGEST
THE BAND WILL BECOME RE-ORGANIZED BY LATE AFTERNOON OR EARLY
EVENING ACROSS OSWEGO COUNTY AS THE WINDS BACK AND PROVIDE A MORE
FAVORABLE LONG FETCH.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
IT WILL BE SEASONABLY COLD AND UNSETTLED DURING THIS PERIOD AS A
BROAD LONG WAVE TROUGH WILL BE POSITIONED OVER THE EASTERN HALF OF
THE COUNTRY. THIS PATTERN WILL FEATURE A DOUBLE BARRELED VORTEX
WHILE ANOMALOUSLY HIGH HGTS (+4 STD) WILL ONCE AGAIN BE FOUND OVER
GREENLAND. THIS IS NOT UNLIKE THE PATTERN THAT WE SAW FOR MUCH OF
DECEMBER WHEN BELOW NORMAL TEMPERATURES DOMINATED OUR FORECAST AREA.

THE TWIN H5 VORTEX STRUCTURE WILL BE CENTERED OVER EASTERN CANADA
WEDNESDAY NIGHT WITH ONE CENTER OVER ONTARIO AND THE OTHER OVER
QUEBEC. AT THE SFC...WEAK LOW PRESSURE WILL BE FOUND IN THE VICINITY
OF THE SOO WHILE WEAK RIDGING WILL BE FOUND OVER CENTRAL NEW YORK.
THIS SFC LOW WILL BE VERY SLOW MOVING AS IT WILL BE TIED TO THE WRN
VORTEX...SO DESCRIBING THIS AS A 'CLIPPER' WOULD BE A COMPLETE
MISNOMER. IN ANY CASE...THE SUBSIDENCE FROM THE MID LEVEL RIDGE WILL
KEEP WRN NEW YORK PCPN FREE FOR MUCH OF WEDNESDAY NIGHT...ALTHOUGH A
COLD WESTERLY FLOW WILL CONTINUE TO GENERATE LAKE SNOWS EAST OF LAKE
ONTARIO. THE TUG HILL PLATEAU WILL BE TARGETED WITH AT LEAST SEVERAL
MORE INCHES OF LAKE SNOW.

ON THURSDAY...THE FUJIWARA EFFECT OF THE TWIN H5 LOWS WILL RESULT IN
THE WRN VORTEX DROPPING SOUTH ACROSS LAKE SUPERIOR WHILE ITS
ASSOCIATED SFC LOW WILL MIGRATE TO SRN ONTARIO. THIS WILL SET UP A
SOUTHWESTERLY FLOW ACROSS THE REGION THAT WILL ALLOW FAIRLY
SIGNIFICANT LAKE ENHANCEMENT TO TAKE PLACE IN AN ALREADY MOISTENING
SYNOPTIC MOISTURE FIELD. THIS LAKE ENRICHED MOISTURE WILL TAKE AIM
ON THE NIAGARA FRONTIER WHERE ACCUMULATIONS FROM BUFFALO NORTH AND
EAST WILL LIKELY EXCEED 3 INCHES. ELSEWHERE...HGT FALLS AND SOME
WEAK DIFFLUENCE ALOFT WILL LEAD TO FAIRLY WIDESPREAD SNOW SHOWERS.
ACCUMS OUTSIDE OF THE NIAGARA FRONTIER SHOULD BE AN INCH OR LESS.

THE MAIN H5 VORTEX WILL CONTINUE TO DROP SOUTHEAST ACROSS THE GREAT
LAKES REGION THURSDAY NIGHT AS SYNOPTIC MOISTURE WILL DEEPEN ACROSS
ALL OF WRN AND NORTH CENTRAL NEW YORK. THE THERMODYNAMICS WILL BE
VERY FAVORABLE FOR QUICK ACCUMULATIONS OF FLUFFY SNOW THURSDAY NIGHT
AS A 3-4K FT THICK DENDRITIC GROWTH ZONE WILL BE ACCOMPANIED BY AN
EQUALLY IMPRESSIVE SNOW AGGREGATION ZONE AT LOW LEVELS. SEVERAL MORE
INCHES OF SNOW WILL BE LIKELY DURING THIS 12 HOUR PERIOD. CAT POPS
WILL BE USED FOR ALL OF THE FORECAST AREA.

ON FRIDAY...THE FUJIWARA EFFECT WILL COMPLETE ITSELF AS THE MAIN H5
VORTEX WILL ESSENTIALLY ABSORB THE WEAKER ONE TO ITS NORTH. AS THE
NEW CLOSED LOW DRIFTS ACROSS WESTERN PARTS OF NEW YORK AND
PENNSYLVANIA...MORE SNOW SHOWERS WILL BE LIKELY. THE ECMWF IS A
LITTLE SLOWER WITH THE EVOLUTION OF THE TWIN CLOSED LOWS...OTHERWISE
I WOULD HAVE USED CAT POPS RATHER THAN LIKELY. REST ASSURED THOUGH
THAT MORE NUISANCE ACCUMULATIONS CAN EXPECTED.

THE CLOSED LOW WILL BODILY SAG TO THE SOUTHEAST FRIDAY NIGHT...
WITH THE GFS DEPICTING THE FEATURE CROSSING PENNSYLVANIA WHILE THE
SLOWER ECMWF DROPS THE LOW ACROSS LOWER MICHIGAN. IN EITHER CASE...
A DEEP CYCLONIC FLOW OF MOISTURE RICH AIR OVER LAKES ERIE AND
ONTARIO WILL KEEP THE LIKELIHOOD OF SNOW SHOWERS ACROSS THE REGION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
NEAR TO BELOW NORMAL TEMPERATURES WILL CONTINUE ACROSS THE FORECAST
AREA DURING THIS PERIOD DESPITE THE OVERALL PATTERN GOING THROUGH
SOME DEAMPLIFICATION. THE MEDIUM RANGE GEFS AND ECMWF ARE AT ODDS AS
TO THE TIMING AND AMPLITUDE OF THE WAVES WITHIN THE EVOLVING PATTERN
SO CONFIDENCE WITHIN THIS PERIOD WILL BE MARGINAL/LOW.

A SHEARED/ELONGATED H5 VORTEX WILL BE FOUND OVER THE GREAT LAKES AND
MID ATLANTIC STATES ON SATURDAY WITH H85 TEMPS OF -12C HELPING TO
GENERATE MORE SCATTERED SNOW SHOWERS. MAX TEMPS WILL GENERALLY
REMAIN IN THE 20S...WHICH WILL BE A FEW DEGREES BELOW SEASONAL
NORMALS.

ON SUNDAY...A WEST TO EAST ORIENTED UPPER LEVEL TROUGH IS FORECAST
TO BE FOUND OVER THE GREAT LAKES AND NEW ENGLAND. THE ECMWF AND GEFS
VARY ON COLD IT WILL BE AT H85 AT THIS TIME...WITH THE ACCEPTED
ECMWF KEEPING TEMPS AT CLOUD LEVEL IN THE VCNTY OF -12/-14C. THIS
WILL KEEP IT SEASONABLY COLD ON SUNDAY...BUT WITH INCREASED MID
LEVEL DRYING...THE WIDESPREAD SNOW SHOWERS SHOULD TAPER OFF TO
FLURRIES WITH SOME NUISANCE LAKE SNOWS SOUTHEAST OF LK ONTARIO.

FOR MONDAY AND TUESDAY...THE MAIN MEDIUM RANGE GUIDANCE PACKAGES
DIVERGE COMPLETELY AS THE GFS DEPICTS A PROGRESSIVE RIDGE MOVING
THROUGH THE REGION WHILE THE MORE TRUSTED ECMWF FAVORS THE IDEA OF
ANOTHER CLOSED H5 LOW OVER THE ERN LAKES. WILL LEAN TOWARDS THE
ECMWF AND KEEP SKIES RELATIVELY CLOUDY WITH A LOW POP FOR MORE SNOW
SHOWERS AND FLURRIES.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
WEAK LOW PRESSURE WILL MOVE BY JUST NORTH OF THE REGION THIS
EVENING WITH SCATTERED SNOW SHOWERS AND AREAS OF MVFR. THERE WILL
BE AREAS OF SOMEWHAT HEAVIER LAKE ENHANCED SNOW DOWNWIND OF BOTH
LAKES ERIE AND ONTARIO.

OFF LAKE ERIE...THE SNOWBURSTS ASSOCIATED WITH A PASSING VORTICITY
MAXIMA HAVE PASSED TO THE EAST OF KBUF AND KIAG...AND WILL REMAIN
SOUTH OF KROC...WITH MAINLY VFR CONDITIONS EXPECTED FOR THE REST OF
THE EVENING. AFTER THAT...LAKE ENHANCEMENT WILL PUSH SOUTH AND BEGIN
TO IMPACT KJHW OVERNIGHT WITH PERIODS OF IFR FROM 03Z TO 10Z.

LAKE SNOW OFF LAKE ONTARIO WILL REMAIN WELL SOUTH OF KART THROUGH
THE PERIOD BUT THERE MAY BE ENOUGH SOUTHWARD PUSH TO BRING SNOW
ONSHORE NEAR KROC...THUS WILL DROP CONDITIONS TO IFR VSBYS BETWEEN
06Z AND 09Z...THEN BACK TO MVFR UNTIL AROUND 18Z ON WEDNESDAY.

.OUTLOOK...
THURSDAY THROUGH SATURDAY...AREAS OF IFR IN SNOW SHOWERS AND LAKE
ENHANCED SNOW.
SUNDAY...MAINLY VFR.

&&

.MARINE...
WEAK LOW PRESSURE WILL PASS BY TO THE NORTH OF THE REGION THIS
EVENING AND MAINTAIN MARGINAL SMALL CRAFT ADVISORY CONDITIONS ON
LAKE ERIE AND THE EASTERN HALF OF LAKE ONTARIO TONIGHT THROUGH
WEDNESDAY AFTERNOON. WINDS AND WAVES WILL THEN DIMINISH WEDNESDAY
NIGHT THROUGH THURSDAY...ALTHOUGH THEY WILL REMAIN A LITTLE CHOPPY
IN THE 2-4 FOOT RANGE ON BOTH LAKES THROUGH THE PERIOD.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NYZ006-
     019-020-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST WEDNESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EST WEDNESDAY
         FOR LOZ043-044.
         SMALL CRAFT ADVISORY UNTIL 4 PM EST WEDNESDAY FOR LOZ045.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...APFFEL/HITCHCOCK
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...HITCHCOCK/WCH
MARINE...HITCHCOCK
Hazardous weather outlook, Jan 4, 8:54 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
854 PM EST TUE JAN 4 2011

NYZ001>005-007-008-010>014-021-060200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY-
854 PM EST TUE JAN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-019-020-085-060200-
OSWEGO-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
854 PM EST TUE JAN 4 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-060200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
854 PM EST TUE JAN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, Jan 4, 5:28 PM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
528 PM EST TUE JAN 4 2011

NYZ006-008-050000-
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
528 PM EST TUE JAN 4 2011

A BAND OF HEAVY LAKE EFFECT SNOW WILL CONTINUE INTO THIS
EVENING. THE BAND WILL PRIMARILY IMPACT OSWEGO COUNTY...AND
POINT SOUTH OF LOWVILLE IN LEWIS COUNTY...WITH SNOW SHOWERS NORTH
AND SOUTH OF THE BAND. SNOWFALL RATES OF ONE TO TWO INCHES AN
HOUR CAN BE EXPECTED...WITH THUNDER-SNOW POSSIBLE. THE BAND WILL
REMAIN GENERALLY STATIONARY THROUGH 700 PM...THOUGH A SLIGHT SHIFT
TO THE NORTH IS POSSIBLE. TRAVEL WILL BE TREACHEROUS THROUGH THE
CORE OF THIS LAKE EFFECT BAND...WITH VISIBILITY BELOW A QUARTER
MILE AT TIMES.

NYZ010>012-085-050000-
NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...
ORCHARD PARK...SPRINGVILLE
528 PM EST TUE JAN 4 2011

EXPECT A BRIEF PERIOD OF MODERATE TO HEAVY SNOW IN BATAVIA...AND
THE BUFFALO METRO AREA THROUGH 630 PM. THIS WILL BRING ABOUT AN INCH
OF SNOW...BEFORE SHIFTING TO THE SOUTH AND EAST AND WEAKENING
BETWEEN 630 AND 700 PM. WITH TEMPERATURES NEAR FREEZING...EXPECT
UNTREATED ROADS TO BE EXTREMELY SLICK DURING THE EVENING COMMUTE.

APFFEL
Special weather statement, Jan 4, 6:45 PM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
645 PM EST TUE JAN 4 2011

NYZ006>008-050100-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
645 PM EST TUE JAN 4 2011

...LAKE EFFECT SNOW CONTINUES THIS EVENING...

A BAND OF HEAVY LAKE EFFECT SNOW OFF LAKE ONTARIO WILL CONTINUE
THIS EVENING. AT 645 PM THE BAND WAS PRIMARILY IMPACTING OSWEGO
COUNTY...THOUGH A NORTHWARD PUSH IS EXPECTED BETWEEN 700 PM AND
900 PM.

THIS NORTHWARD PUSH WILL BRING THE SNOW BAND OVER LOCATIONS SUCH AS
SANDY CREEK...ADAMS...BARNES CORNERS AND PORTIONS OF THE TUG HILL
LATER THIS EVENING.

SNOWFALL RATES UP TO AN INCH PER HOUR AND VISIBILITIES REDUCED
WILL MAKE FOR DIFFICULT DRIVING THIS EVENING. AS AIR TEMPERATURES
SLOWLY COOL THE PROBABILITY OF MAIN ROADS IN ADDITION TO SECONDARY
ROADS BECOMING SNOW COVERED WILL INCREASE.

A COUPLE OF RUMBLES OF THUNDER HAVE BEEN HEARD WITH THIS BAND OF
SNOW...AND ISOLATED LIGHTNING STRIKES WILL LIKELY CONTINUE.

ELSEWHERE SCATTERED SNOW SHOWERS AND FLURRIES WILL FLY ACROSS THE
EASTERN LAKE ONTARIO REGION.

NYZ011>014-050100-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...BATAVIA...WARSAW...GENESEO...
CANANDAIGUA
645 PM EST TUE JAN 4 2011

...SNOW CROSSING GENESEE VALLEY INTO FINGER LAKES REGION...

A BATCH OF SNOW IS CROSSING THE WESTERN GENESEE VALLEY REGION AND
INTO THE FINGER LAKES REGION THIS EVENING. WITH THIS SNOW ARE
REDUCED VISIBILITIES...HALF INCH TO ONE INCH PER HOUR SNOW RATES
AND OCCASIONAL CLAPS OF THUNDER.

AT 645 PM THIS EASTWARD ADVANCING SNOW WAS OVER WYOMING AND GENESEE
COUNTY...MAINLY SOUTH OF THE THRUWAY. THE SNOW WILL CROSS
LIVINGSTON COUNTY AND ONTARIO COUNTY THIS EVENING.

AS AIR TEMPERATURES SLOWLY COOL THE PROBABILITY OF MAIN ROADS IN
ADDITION TO SECONDARY ROADS BECOMING SNOW COVERED WILL INCREASE.
MOTORIST DRIVING THROUGH THIS REGION THIS EVENING SHOULD ALLOW FOR
EXTRA TIME TO REACH THEIR DESTINATION.

SOME MAJOR ROUTES EFFECTED BY THIS SNOW INCLUDE...INTERSTATE 390
BETWEEN ROCHESTER AND DANSVILLE...ROUTE 5 AND 20 AND ROUTE 20A.

ACTIVITY WILL SLOWLY DIMINISH AS IT ENTERS INTO THE CENTRAL
FINGER LAKES REGION THIS EVENING. TOWARDS THE LAKE ONTARIO
SHORELINE AND TOWARDS THE STATE LINE...SCATTERED SNOW SHOWERS AND
FLURRIES WILL FLY.

THOMAS
Special weather statement, Jan 4, 7:50 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
750 PM EST TUE JAN 4 2011

NYZ006>008-050300-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
750 PM EST TUE JAN 4 2011

A BAND OF HEAVY LAKE EFFECT SNOW OFF LAKE ONTARIO WILL LIFT
SLIGHTLY NORTH THROUGH THE EVENING HOURS. EXPECT SNOWFALL RATES OF
AROUND AN INCH AN HOUR...AND POSSIBLY THUNDER SNOW IN THE HEART
OF THIS LAKE EFFECT BAND. THROUGH 1000 PM...EXPECT THE BAND TO BE
SOMEWHERE BETWEEN OSWEGO AND ADAMS...EXTENDING EAST TO SOUTHERN
PORTIONS OF THE TUG HILL.

THIS WILL MAKE TRAVEL DIFFICULT THIS EVENING. AS AIR TEMPERATURES
SLOWLY COOL THE PROBABILITY OF MAIN ROADS IN ADDITION TO SECONDARY
ROADS BECOMING SNOW COVERED WILL INCREASE.

IN NORTHERN PORTIONS OF LEWIS AND JEFFERSON COUNTIES...INCLUDING
WATERTOWN...EXPECT ONLY SCATTERED SNOW SHOWERS...WITH LITTLE ACCUMULATION.

APFFEL
Special weather statement, Jan 4, 9:14 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
914 PM EST TUE JAN 4 2011

NYZ007-008-050400-
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
914 PM EST TUE JAN 4 2011

A LAKE EFFECT SNOW BAND WILL MEANDER INTO FAR SOUTHERN PORTIONS OF
JEFFERSON AND LEWIS COUNTIES THROUGH 1100 PM. EXPECT UP TO TWO
INCHES OF ADDITIONAL SNOWFALL SOUTH OF ADAMS AND LOWVILLE. SCATTERED
SNOW SHOWERS WILL PRODUCE ONLY A DUSTING OF ACCUMULATION NORTH OF
THIS.

NYZ006-050400-
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
914 PM EST TUE JAN 4 2011

A HEAVY LAKE EFFECT SNOW BAND WILL CONTINUE TO BRING SNOWFALL
RATES OF AROUND AN INCH AN HOUR TO OSWEGO...PULASKI...EXTENDING
NORTH TO THE JEFFERSON COUNTY LINE...AND EAST TO SOUTHERN PORTIONS
OF THE TUG HILL. A FEW RUMBLES OF THUNDER ARE ALSO POSSIBLE. THE
BAND WILL REMAIN NEARLY STATIONARY...OR PERHAPS SHIFTING SLIGHTLY
NORTH THROUGH 1100 PM.

EXPECT TRAVEL TO BE VERY DIFFICULT THROUGH THIS BAND...WITH
VISIBILITY BELOW A HALF MILE. UNTREATED ROADWAYS WILL BE SLICK.

NYZ019-020-085-050400-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
914 PM EST TUE JAN 4 2011

EXPECT MODERATE TO HEAVY SNOW TO DEVELOP THROUGH 1100 PM...AS LAKE
EFFECT SNOW SHOWERS INTENSIFY. MOST PERSISTENT SNOW WILL BE ALONG
THE CHAUTAUQUA RIDGE...AND IN FAR SOUTHWESTERN PORTIONS OF ERIE
COUNTY. SNOWFALL RATES OF AN INCH AN HOUR ARE POSSIBLE IN THESE
AREAS. SNOW WILL BE LESS INTENSE ALONG THE IMMEDIATE LAKE
SHORE...AND INLAND FROM JAMESTOWN TO OLEAN. SNOW WILL LOWER
VISIBILITY TO BELOW A HALF MILE IN HEAVIER BANDS...MAKING ROADWAYS
SLICK...AND TRAVEL DIFFICULT.

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 1:37 PM ESTLake Effect Snow WarningBUFCayuga, Oswego14 hr
Jan 5, 1:37 PM ESTLake Effect Snow AdvisoryBUFWayne10 hr

Nearby

Lake Effect Snow Warnings in New York, 2011Every lake effect snow warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.